Alert archive / West Virginia / Flash Flood Warnings in 2014

Flash Flood Warning 41, NWS Charleston, WV

September 2, 2014McDowell County, Mingo County, Wyoming County, West Virginia; Buchanan County, Virginia

NWS Charleston, WV issued this flash flood warning at Sep 2, 2014, 8:37 PM EDT for McDowell County, Mingo County, Wyoming County, West Virginia; Buchanan County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2014, 8:37 PM EDT (00:37 UTC)
Expired
Sep 2, 2014, 11:30 PM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Buchanan County, VA, McDowell County, WV, Mingo County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 100 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 0.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2014-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 386 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2014-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
386 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1449 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

342 
WGUS51 KRLX 030037
FFWRLX
VAC027-WVC047-059-109-030330-
/O.NEW.KRLX.FF.W.0041.140903T0037Z-140903T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
837 PM EDT TUE SEP 2 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL BUCHANAN COUNTY IN VIRGINIA...
  MCDOWELL COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF WELCH...
  SOUTHEASTERN MINGO COUNTY IN WEST VIRGINIA...
  SOUTHWESTERN WYOMING COUNTY IN WEST VIRGINIA...

* UNTIL 1130 PM EDT

* AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  2 TO 2.5 INCHES OF RAIN HAS FALLEN OVER THE PAST COUPLE OF HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PANTHER...
  IAEGER AND DAVY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING. TRAT FORK AND MUD FORK HAVE 
BEEN REPORTED OUT OF THEIR BANKS NEAR THE PANTHER COMMUNITY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3744 8210 3747 8207 3753 8199 3753 8206
      3759 8202 3741 8132 3740 8132 3732 8137
      3730 8140 3728 8140 3727 8142

$$

30
2 follow-up statements
710 
WGUS71 KRLX 030135
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
935 PM EDT TUE SEP 2 2014

VAC027-WVC047-059-109-030330-
/O.CON.KRLX.FF.W.0041.000000T0000Z-140903T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCHANAN VA-MINGO WV-MCDOWELL WV-WYOMING WV-
935 PM EDT TUE SEP 2 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
SOUTHWESTERN WYOMING...MCDOWELL...SOUTHEASTERN MINGO AND NORTH
CENTRAL BUCHANAN COUNTIES...

THERE CONTINUE TO BE REPORTS OF CREEKS OUT OF THEIR 
BANKS...PARTICULARLY IN WESTERN MCDOWELL COUNTY. WATER LEVELS MAY 
CONTINUE TO RISE AS RUNOFF FROM THE HEAVY RAINFALL MAKES THERE WAY 
INTO SOME OF THE BIGGER AREA CREEKS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3744 8210 3747 8207 3753 8199 3753 8206
      3759 8202 3741 8132 3740 8132 3732 8137
      3730 8140 3728 8140 3727 8142

$$

30
840 
WGUS71 KRLX 030325
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1125 PM EDT TUE SEP 2 2014

VAC027-WVC047-059-109-030332-
/O.EXP.KRLX.FF.W.0041.000000T0000Z-140903T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCHANAN VA-MINGO WV-MCDOWELL WV-WYOMING WV-
1125 PM EDT TUE SEP 2 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1130 PM EDT FOR
SOUTHWESTERN WYOMING...MCDOWELL...SOUTHEASTERN MINGO AND NORTH
CENTRAL BUCHANAN COUNTIES...

HEAVY RAIN IS NO LONGER ANTICIPATED...THEREFORE THE FLASH FLOOD
WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. STREAMS AND
CREEKS HAVE BEGUN TO RECEDE AND NO LONGER POSE A FLASH FLOOD THREAT.

MOTORISTS SHOULD CONTINUE TO EXERCISE CAUTION AS DEBRIS COULD REMAIN 
ON ROADWAYS. 

&&

LAT...LON 3744 8210 3747 8207 3753 8199 3753 8206
      3759 8202 3741 8132 3740 8132 3732 8137
      3730 8140 3728 8140 3727 8142

$$

25

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 7:30 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Sep 2, 7:30 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
730 PM EDT TUE SEP 2 2014

.SYNOPSIS...
FRONT BRINGS SHOWERS AND THUNDERSTORMS INTO TONIGHT...BEFORE
DISSIPATING. WEAK HIGH PRESSURE WITH MORE STABLE AIR WEDNESDAY INTO
THURSDAY. MOISTURE INCREASES FRIDAY NIGHT-SATURDAY AHEAD OF FRONT.

&&

.NEAR TERM /UNTIL 5 AM WEDNESDAY MORNING/...
UPDATED FORECAST TO RAISE POPS THIS EVENING IN SOUTHERN AND EASTERN
WV AND SOUTHWEST VA. LATEST RUN OF THE MESO NAM SEEMS TO HAVE A
DECENT HANDLE ON THE SITUATION...SO USED A COMBINATION OF IT AND
RADAR FOR THE UPDATE.

&&

.SHORT TERM /5 AM WEDNESDAY MORNING THROUGH FRIDAY/...
NO MAJOR CHANGES. STILL IN THE WEAK LOW LEVEL FLOW WEDNESDAY NIGHT
INTO THURSDAY. SOME SE COMPONENT TO WHAT LOW LEVEL FLOW WE HAVE...
WILL LEAVE SOME SLIGHT CHANCE POPS ALONG THE EASTERN SLOPES.
OTHERWISE MORE STABLE FORECAST SOUNDINGS.  WILL INCLUDE SOME LATE
NIGHT FOG FOR THE MOST VULNERABLE SPOTS.

STILL KEPT DEW POINTS HIGHER THAN MOST MOS GUIDANCE DUE TO THE WET
VEGETATION.

WAS A BIT SLOWER INCREASING POPS ON FRIDAY AND FRIDAY EVENING.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
NO MAJOR CHANGES FROM OUR EXTENDED FORECAST FROM 24 HOURS AGO.
ANOTHER FRONT COMING INTO AHEAD ON DAY 4/SATURDAY AND TRYING TO SLOW
DOWN AND WEAKEN.

AS USUAL...THE MODELS CONTINUE TO DEVIATE ON THEIR RUN TO RUN
FRONTAL SPEED. THE ECMWF HAD A FASTER TREND TODAY THAN YESTERDAY ON
DRYING THE NORTHERN COUNTIES OUT OVER THE WEEKEND. MEANWHILE...THE
GFS HAS SLOWED DOWN CONSIDERABLY. ALL IN ALL...THE LIKELY POPS
SATURDAY AND PREVIOUS FORECAST FROM YESTERDAY STILL LOOKS LIKE A
REASONABLE COMPROMISE.

SLOW DRYING TREND SUNDAY AFTERNOON INTO MONDAY.

&&

.AVIATION /00Z TUESDAY THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS WILL PUSH EASTWARD OVERNIGHT...MOVING OUT
OF THE REGION. MODELS SHOWING A STRATUS DECK DEVELOPING LATER
TONIGHT. IF THIS DECK DEVELOPS TOO LATE...THEN SOME FOG COULD BE
COMBINED WITH THE STRATUS DECK. IF THIS DECK DOES NOT
DEVELOP...EXPECT DENSE FOG. CONFIDENCE ON THE FOG/STRATUS SITUATION
IS LOW. CLOUDS/FOG WILL LIFT INTO A CUMULUS DECK ON
WEDNESDAY...BECOMING VFR IN THE AFTERNOON.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY...

FORECAST CONFIDENCE: HIGH EARLY THIS EVENING...THEN LOW THROUGH
MORNING...THEN HIGH WEDNESDAY AFTERNOON.

ALTERNATE SCENARIOS: TIMING OF SHOWERS AND THUNDERSTORMS COULD VARY.
ONSET OF FOG OR LOW CLOUDS OVERNIGHT COULD VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            WED 09/03/14
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    L    H    L
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
BKW CONSISTENCY  H    H    H    H    H    H    H    M    H    L    L    L
EKN CONSISTENCY  H    H    H    L    L    L    L    L    L    L    L    L
PKB CONSISTENCY  H    H    H    H    H    H    M    H    H    H    M    M
CKB CONSISTENCY  H    H    H    H    H    H    H    L    H    L    L    L

AFTER 00Z THURSDAY...
IFR IN RIVER AND VALLEY FOG AGAIN EARLY THURSDAY MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 1 AM EDT WEDNESDAY FOR WVZ015-024>026-
     034>037.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM/JMV/26
NEAR TERM...RPY
SHORT TERM...KTB
LONG TERM...KTB
AVIATION...RPY
Hazardous weather outlook, Sep 2, 4:03 PM EDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
403 PM EDT TUE SEP 2 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-013-
014-016>020-027>033-038>040-046-047-032015-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-ROANE-
WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
403 PM EDT TUE SEP 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TONIGHT.

THUNDERSTORMS THIS AFTERNOON AND EVENING COULD PRODUCE STRONG WIND
GUSTS AND HEAVY RAINFALL. IF THUNDERSTORMS TRAIN OVER THE SAME
AREA...THEN EXCESSIVE RAINFALL COULD RESULT...POSSIBLY LEADING TO
FLASH FLOODING.

THE THREAT FOR PERSISTENT HEAVY RAINFALL IS GREATEST ACROSS
NORTHEAST KENTUCKY...SOUTHERN WEST VIRGINIA AND SOUTHWEST
VIRGINIA. IF CONFIDENCE INCREASES...THEN FLASH FLOOD WATCHES AND /
OR WARNINGS WOULD NEED ISSUED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ015-024>026-034>037-032015-
KANAWHA-MINGO-LOGAN-BOONE-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
403 PM EDT TUE SEP 2 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 1 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Sep 2, 7:25 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
725 PM EDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     FLOOD            SSW CROSS LANES         38.44N  81.77W
09/02/2014                   KANAWHA            WV   911 CALL CENTER

            ROADWAY SHUT DOWN DUE TO BRIDGE FLOODING AT WOODRUM LN
            AND WINTERBERRY.

&&

EVENT NUMBER RLX1401187

LZ
Special weather statement, Sep 2, 7:36 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
736 PM EDT TUE SEP 2 2014

WVZ025-026-034-035-030030-
BOONE WV-LOGAN WV-RALEIGH WV-WYOMING WV-
736 PM EDT TUE SEP 2 2014

...SPECIAL WEATHER STATEMENT FOR NORTHERN WYOMING...SOUTHERN BOONE...
CENTRAL LOGAN AND NORTHWESTERN RALEIGH COUNTIES UNTIL 830 PM EDT...

AT 732 PM EDT...A THUNDERSTORM WITH VERY HEAVY RAINFALL WAS LOCATED
OVER LOGAN...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THREE QUARTERS OF AN INCH TO NEAR ONE INCH OF RAIN IN JUST 15
MINUTES HAS BEEN OBSERVED WITH THIS STORM OVER MINGO COUNTY.

THIS STORM WILL BE NEAR AMHERSTDALE AROUND 745 PM...CYCLONE AROUND
800 PM...BALD KNOB AROUND 815 PM AND ARNETT AROUND 830 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3773 8209 3775 8211 3776 8211 3777 8210
      3777 8211 3778 8210 3779 8211 3794 8209
      3797 8139 3771 8140

30
Local storm report, Sep 2, 7:54 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
754 PM EDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     FLOOD            FALLSBURG               38.17N  82.67W
09/02/2014                   LAWRENCE           KY   EMERGENCY MNGR

            MINOR FLOODING DAMAGE AT FALLSBURG ELEMENTARY

&&

EVENT NUMBER RLX1401188

LZ
Special weather statement, Sep 2, 8:00 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
800 PM EDT TUE SEP 2 2014

WVZ031-040-030100-
BARBOUR WV-HARRISON WV-
800 PM EDT TUE SEP 2 2014

...SPECIAL WEATHER STATEMENT FOR NORTHERN BARBOUR AND SOUTHEASTERN
HARRISON COUNTIES UNTIL 900 PM EDT...

AT 756 PM EDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE LOCATED
OVER THE AREA. THESE STORMS WERE PRODUCING RAINFALL AMOUNTS OF THREE
QUARTERS TO NEAR ONE INCH IN A VERY SHORT PERIOD OF TIME.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR
DRAINAGE AREAS AND LOW LYING SPOTS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3914 7983 3911 7982 3907 7986 3910 8021
      3911 8022 3911 8025 3912 8038 3913 8041
      3920 8043 3926 7984 3925 7984 3923 7980

30
Local storm report, Sep 2, 8:36 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
836 PM EDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 PM     FLASH FLOOD      PANTHER                 37.48N  81.90W
09/02/2014                   MCDOWELL           WV   PUBLIC

            MUD FORK OUT OF BANKS. ROAD IS COVERED IN WATER

&&

EVENT NUMBER RLX1401189

LZ
Local storm report, Sep 2, 8:37 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
837 PM EDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     FLASH FLOOD      PANTHER                 37.48N  81.90W
09/02/2014                   MCDOWELL           WV   911 CALL CENTER

            TRAT FORK AND MUD FORK BOTH OUT OF BANKS. ROADS NEAR
            HOMES ARE UNDER RISING WATER.

&&

EVENT NUMBER RLX1401190

LZ

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 8:00 PM EDTSpecial Weather StatementRLXBarbour60 min

Nearby

Flash Flood Warnings in West Virginia, 2014Flash Flood Warnings in Virginia, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.